Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Grand Forks, ND

June 19, 2016Beltrami County, Lake of the Woods County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2016, 7:44 AM CDT for Beltrami County, Lake of the Woods County, Roseau County, Minnesota. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2016, 7:44 AM CDT (12:44 UTC)
Expired
Jun 19, 2016, 8:45 AM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Beltrami County, MN, Lake of the Woods County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 220 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:15 AM CDTHAIL 2.59 Sw Baudette, MNHAIL FROM TENNIS BALL SIZE ON DOWN ACROSS NORTHERN BOON TOWNSHIP. HAIL LASTED FOR SEVERAL MINUTES. TIME ESTIMATED BASED ON RADAR.
Jun 19, 8:18 AM CDTHAIL 2.57 Ssw Baudette, MNHAIL FROM TENNIS BALL SIZE ON DOWN ACROSS NORTHERN BOON TOWNSHIP. TIME ESTIMATED BASED ON RADAR.
Jun 19, 8:23 AM CDTHAIL 0.751 E Baudette, MN
Jun 19, 8:27 AM CDTHAIL 1.7510 Se Baudette, MNNICKEL TO GOLF BALL SIZED HAIL COVERED THE GROUND ACROSS NORTHERN RAPID RIVER TOWNSHIP. HAIL FELL FROM 825 TO ABOUT 830 AM CDT.
Jun 19, 8:27 AM CDTHAIL 1.758 Sse Baudette, MNNICKEL TO GOLF BALL SIZED HAIL COVERED THE GROUND IN NORTHERN RAPID RIVER TOWNSHIP. HAIL FELL FROM 825 TO ABOUT 830 AM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

412 
WUUS53 KFGF 191244
SVRFGF
MNC007-077-135-191345-
/O.NEW.KFGF.SV.W.0048.160619T1244Z-160619T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
744 AM CDT SUN JUN 19 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...
  SOUTHERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 845 AM CDT

* AT 742 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORRIS
  CAMP... OR 27 MILES SOUTHEAST OF ROSEAU...MOVING EAST AT 45 MPH.
  AN ADDITIONAL SEVERE CELL WAS LOCATED BETWEEN CARP AND WASKISH
  ALSO MOVING EAST AT 45 MPH. 

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORRIS CAMP AROUND 745 AM CDT. 
  WILLIAMS AND FAUNCE AROUND 800 AM CDT. 
  GRACETON AROUND 805 AM CDT. 
  PITT AROUND 810 AM CDT. 
  BAUDETTE AROUND 820 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4849 9546 4879 9552 4884 9470 4878 9469
      4874 9464 4870 9454 4870 9443 4820 9442
TIME...MOT...LOC 1242Z 268DEG 41KT 4865 9524 

HAIL...2.00IN
WIND...60MPH
 
$$

JR
1 follow-up statement
720 
WWUS53 KFGF 191341
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 AM CDT SUN JUN 19 2016

MNC007-077-135-191351-
/O.EXP.KFGF.SV.W.0048.000000T0000Z-160619T1345Z/
ROSEAU MN-LAKE OF THE WOODS MN-BELTRAMI MN-
841 AM CDT SUN JUN 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSEAU...SOUTHERN
LAKE OF THE WOODS AND NORTHEASTERN BELTRAMI COUNTIES WILL EXPIRE AT
845 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAND FORKS.

LAT...LON 4849 9546 4879 9552 4884 9470 4878 9469
      4874 9464 4870 9454 4870 9443 4820 9442
TIME...MOT...LOC 1339Z 268DEG 41KT 4865 9524 

$$

HOPKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:31 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 19, 6:31 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
631 AM CDT SUN JUN 19 2016

.UPDATE...
Issued at 625 AM CDT Sun Jun 19 2016

One remaining cell moving through central Marshall county, with
highest reflectivities over Newfolden...and a weaker cell near
Lake Bronson this morning. Expecting storms to continue to weaken
as they move east into weaker instability. Removed pops for
majority of eastern ND and south of Highway 2, focusing on
categorical POPs over northwest Minnesota. No other changes
planned. Will expire severe thunderstorm watch shortly.

&&

.SHORT TERM...(Today and tonight)
Issued at 220 AM CDT Sun Jun 19 2016

Primary short term forecast concern will be potential for severe
weather during the early Sunday morning timeframe and east of the
Red River Valley Sunday afternoon. Convection has moved from
northeast Montana into northwest North Dakota and is moving mainly
due east along the axis of greatest instability just south of the
international border with SE Saskatchewan and SW Manitoba. HRRR is
doing reasonably well with timing and will use it for POP
guidance, although not in favor of spotty convection ahead of
main system depicted by the HRRR. A severe thunderstorm watch is
in effect for most of northern North Dakota along and north of the
Highway 2 corridor.

The small cluster of cells west of Minot will continue to move
eastward and should be into the Devils Lake region around or just
before the 4 AM CDT forecast issuance time. Deep layer shear and
the axis of a strengthening H850 low level jet around 40 to 50 knots
will punch into the western FA in the 09Z to 12Z timeframe...with
the nose of the LLJ remaining just south of the international
border. Given these dynamics, acceleration of the storms west of
Minot is anticipated and the MCS is expected to move into the
Towner county through Devils Lake area near of just before 4 AM
CDT...the Red River Valley around 5-6 AM CDT...and Lake of the
Woods by 7 AM CDT with the back edge of the convection exiting the
northeastern FA by mid morning. The LLJ slightly weakens as flow
turns more southwesterly and moves east of the Red River Valley,
however strong to severe storms are expected to continue across
northwest Minnesota this morning, as depicted by the northern
extent of SPC's Day 2 slight risk area.

The primary threat for the early morning hours in northeast North
Dakota are high winds of 70 to 80 mph, periods of heavy rain,
frequent lightning and large hail. Isolated QLCS tornadoes are
also possible.

Trailing surface trough/cold front will move into southern valley
around 18Z and enter west central Minnesota in the mid afternoon
towards peak heating. Current models suggest convection will
initiate along the front in the late afternoon across the far
southeastern FA and quickly move off to the east. There is a
slight risk for severe storms to develop ahead of the front across
mainly Hubbard...Otter Tail and Grant counties, but the highest
risk for severe will be east of the CWA. SPC has a slight risk
east of the valley today, with the NW portion of the area
associated with the early morning MCS and the
eastern/southeastern area mainly associated with cold FROPA later
this afternoon. An enhanced risk is east of the CWA in central
Minnesota.

Clearing is expected by late this evening into the overnight
period, with breezy winds following the front and overnight lows
dropping into the 50s.

.LONG TERM...(Monday through Saturday)
Issued at 220 AM CDT Sun Jun 19 2016

Dry weather with a much cooler air mass will follow Sunday
afternoon's cold FROPA. Daytime highs on Monday will drop into the
70s but breezy conditions with the cool air advection. A ridge of
high pressure extending from a surface high over southwest
Minnesota will move across the region Monday night. Winds will be
come much lighter by midnight, and with clear skies, overnight
lows will drop into the low to mid 50s, possibly into the upper
40s in portions of northwest Minnesota.

NW flow pattern aloft continues through Tuesday with Canadian high
pressure sliding into southern Manitoba by noontime, and surface
ridge extending southward into the Red River Valley. An upper
level ridge will slide into western North Dakota and southeast
Saskatchewan, keeping the region dry through the day Tuesday as
well. Full solar will be offset slightly with weak surface
flow/mixing and light northerly winds, keeping daytime highs
mostly in the mid to upper 70s while the southern valley may break
the 80 mark.

Upper ridge begins to flatten out Tuesday night as a lee side low
ejects out into southeast Montana. Surface ridge moves into
southeast Manitoba/southwest Ontario by midnight, setting up a dry
northeasterly then easterly flow. Meanwhile, GFS shows an inverted
trough entering far western North Dakota by midnight with some
warm advection precip ahead of the system through central ND. The
new superblend brings chance POPs into western zones by early
Wednesday morning. Note that the NAM does bring an upper low into
NW Montana by 03Z and extends further east precip in the 03Z to
06Z timeframe...and precip into the valley by 12Z. However, with
the dry easterly flow depicted by the GFS, will maintain dry
conditions before 06Z and bring in isolated showers/thunderstorms
in the 06Z to 12Z timeframe to the western zones.

Wednesday-Saturday...Region will lie on northern periphery of upper
level ridge with one shortwave trough bringing a threat for
convection Wednesday, and lower confidence in timing of systems
later in the period. Seasonable temps expected throughout the
period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 625 AM CDT Sun Jun 19 2016

Morning convection VCNTY TVF will move to the east of the
aerodrome by 13Z...clearing skies behind the system that went
across northeastern ND and northwest MN this morning. Cold frontal
boundary will move across the area today switching winds from SW
to NW and becoming gusty in the afternoon hours, subsiding by mid
evening but remaining 10 to 12 mph overnight. Small chance of
convection at BJI later this afternoon but storms expected to
develop southeast of the aerodrome.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...Speicher
SHORT TERM...Speicher
LONG TERM...Makowski/Speicher
AVIATION...Speicher
Hazardous weather outlook, Jun 19, 7:12 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
712 AM CDT SUN JUN 19 2016

MNZ003-005-006-008-009-013>017-022>024-027>032-040-NDZ053-201215-
CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
712 AM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
NORTHWEST MINNESOTA EARLY THIS MORNING. A SECOND ROUND OF
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL
MINNESOTA AND THE FAR SOUTHERN RED RIVER VALLEY LATE THIS
AFTERNOON INTO THE EARLY EVENING. A COLD FRONT WILL MOVE ACROSS
THE REGION THIS AFTERNOON AND THUNDERSTORMS MAY DEVELOP AHEAD OF
THE FRONT LATE IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED THIS AFTERNOON.

MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052-
054-201215-
WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH COUNTY-
712 AM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF EASTERN
NORTH DAKOTA LATE TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

SPEICHER

In the hours before

Local storm report, Jun 19, 4:20 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
420 AM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             LEEDS                   48.29N 99.44W
06/19/2016  M1.00 INCH       BENSON             ND   BROADCAST MEDIA

            VIEWER REPORT OF ONE INCH HAIL IN LEEDS REPORTED BY LOCAL
            BROADCAST MEDIA

&&

PJS
Local storm report, Jun 19, 4:39 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 AM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             LEEDS                   48.29N 99.44W
06/19/2016  E1.50 INCH       BENSON             ND   BROADCAST MEDIA

            HAIL JUST SMALLER THAN GOLFBALL REPORTED.

&&

JAM
Local storm report, Jun 19, 5:39 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
539 AM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             10 W GRAFTON            48.41N 97.62W
06/19/2016  E0.25 INCH       WALSH              ND   EMERGENCY MNGR

            PEA SIZE HAIL WITH 1.30 INCHES RAIN.

&&

JAM
Local storm report, Jun 19, 5:42 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 AM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             LANKIN                  48.31N 97.92W
06/19/2016  E0.75 INCH       WALSH              ND   BROADCAST MEDIA

            DIME SIZE HAIL.

&&

JAM
Special weather statement, Jun 19, 6:35 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
635 AM CDT SUN JUN 19 2016

MNZ004-005-191230-
ROSEAU MN-KITTSON MN-
635 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KITTSON AND CENTRAL
ROSEAU COUNTIES UNTIL 730 AM CDT...

AT 635 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF LEO...OR 30 MILES WEST OF ROSEAU...MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEO AROUND 645 AM CDT.
  GREENBUSH AND HAUG AROUND 650 AM CDT.
  BADGER AROUND 700 AM CDT.
  FOX AROUND 705 AM CDT.
  ROSEAU...MALUNG AND WANNASKA AROUND 715 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4858 9656 4883 9655 4895 9550 4863 9536
TIME...MOT...LOC 1135Z 266DEG 39KT 4872 9640

JR
Local storm report, Jun 19, 6:46 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 AM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             14 SW EDMORE            48.27N 98.67W
06/19/2016  E1.00 INCH       RAMSEY             ND   PUBLIC

            MOSTLY PEA SIZED HAIL WITH A FEW QUARTER SIZED HAIL

&&

PJS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:58 AM CDTSevere Thunderstorm WarningFGFKittson, Marshall62 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau63 min
Jun 19, 6:35 AM CDTSpecial Weather StatementFGFRoseau55 min
Jun 19, 6:52 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Marshall, Roseau53 min
Jun 19, 7:53 AM CDTTornado WarningFGFLake of the Woods52 min
Jun 19, 5:36 PM CDTSevere Thunderstorm WarningFGFKittson, Roseau54 min
Jun 19, 5:38 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wadena67 min
Jun 19, 5:59 PM CDTTornado WarningFGFWadena30 min
Jun 19, 6:01 PM CDTTornado WarningFGFRoseau44 min
Jun 19, 6:22 PM CDTTornado WarningFGFLake of the Woods, Roseau38 min
Jun 19, 6:52 PM CDTSevere Thunderstorm WarningFGFLake of the Woods, Roseau31 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.